Algebraic Characterizations of Complexity-Theoretic Classes of Real Functions - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles International Journal of Unconventional Computing Year : 2011

Algebraic Characterizations of Complexity-Theoretic Classes of Real Functions

Abstract

Recursive analysis is the most classical approach to model and discuss computations over the real numbers.Recently, it has been shown that computability classes of functions in the sense of recursive analysis can be defined (or characterized) in an algebraic machine independent way, without resorting to Turing machines. In particular nice connections between the class of computable functions (and some of its sub- and sup-classes) over the reals and algebraically defined (sub- and sup-) classes of R-recursive functions à la Moore 96 have been obtained. However, until now, this has been done only at the computability level, and not at the complexity level. In this paper we provide a framework that allows us to dive into the complexity level of real functions. In particular we provide the first algebraic characterization of polynomial-time computable functions over the reals. This framework opens the field of implicit complexity of analog functions, and also provides a new reading of some of the existing characterizations at the computability level.
Fichier principal
Vignette du fichier
ijuc_h.pdf (178.73 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00644361 , version 1 (24-11-2011)

Identifiers

  • HAL Id : hal-00644361 , version 1

Cite

Olivier Bournez, Walid Gomaa, Emmanuel Hainry. Algebraic Characterizations of Complexity-Theoretic Classes of Real Functions. International Journal of Unconventional Computing, 2011, 7 (5), pp.331-351. ⟨hal-00644361⟩
217 View
273 Download

Share

Gmail Facebook X LinkedIn More